Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 8, NWS Blacksburg, VA

April 20, 2009Carroll County, Floyd County, Patrick County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 20, 2009, 3:01 PM EDT for Carroll County, Floyd County, Patrick County, Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2009, 3:01 PM EDT (19:01 UTC)
Expired
Apr 20, 2009, 3:49 PM EDT
In force
48 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, Floyd County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 30 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 201901
SVRRNK
VAC035-063-141-202015-
/O.NEW.KRNK.SV.W.0008.090420T1901Z-090420T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 PM EDT MON APR 20 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PATRICK COUNTY IN SOUTHWEST VIRGINIA
  EASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 415 PM EDT.

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAUREL FORK...OR 8 MILES NORTH OF ARARAT...AND MOVING NORTHEAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAUREL FORK...
  MEADOWS OF DAN...
  MABRY MILL...
  ROCKY KNOB SUMMIT...
  FLOYD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3671 8066 3697 8032 3689 8024 3688 8024
      3687 8022 3677 8012 3656 8044 3655 8059
TIME...MOT...LOC 1902Z 229DEG 23KT 3671 8053

$$

SK
2 follow-up statements
000 
WWUS51 KRNK 201926
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT MON APR 20 2009

VAC035-201936-
/O.CAN.KRNK.SV.W.0008.000000T0000Z-090420T2015Z/
CARROLL VA-
326 PM EDT MON APR 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3667 8046 3671 8046 3679 8052 3693 8037
      3697 8031 3691 8026 3688 8024 3687 8022
      3677 8012 3664 8034
TIME...MOT...LOC 1926Z 229DEG 23KT 3681 8039

$$

VAC063-141-202015-
/O.CON.KRNK.SV.W.0008.000000T0000Z-090420T2015Z/
PATRICK VA-FLOYD VA-
326 PM EDT MON APR 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN FLOYD AND NORTHERN PATRICK COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROCKY KNOB SUMMIT...OR
6 MILES SOUTHEAST OF WILLIS...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.


&&

LAT...LON 3667 8046 3671 8046 3679 8052 3693 8037
      3697 8031 3691 8026 3688 8024 3687 8022
      3677 8012 3664 8034
TIME...MOT...LOC 1926Z 229DEG 23KT 3681 8039

$$

SK
000 
WWUS51 KRNK 201949
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT MON APR 20 2009

VAC063-141-201959-
/O.CAN.KRNK.SV.W.0008.000000T0000Z-090420T2015Z/
PATRICK VA-FLOYD VA-
349 PM EDT MON APR 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD AND NORTHERN
PATRICK COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3667 8046 3671 8046 3679 8052 3693 8037
      3697 8031 3691 8026 3688 8024 3687 8022
      3677 8012 3664 8034
TIME...MOT...LOC 1949Z 229DEG 23KT 3691 8025

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:54 PM EDT, 7 minutes earlier.

Area forecast discussion, Apr 20, 2:54 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT MON APR 20 2009

.SYNOPSIS...
A STRONG STORM SYSTEM WILL TRACK ACROSS THE EASTERN GREAT LAKES
THIS AFTERNOON...WHILE THE TRAILING COLD FRONT CROSSES OUR AREA.
LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THIS FRONT AS IT MOVES
INTO CENTRAL VIRGINIA. THE FRONT WILL MOVE OFF THE COAST BY
TUESDAY MORNING...WITH COOLER HIGH PRESSURE BUILDING IN FOR MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 15 UTC WARM FRONT WAS LIFTING NORTH OF LYH-FVX...WITH COOL
STABLE AIR TO THE NORTH...AND A WARM MORE UNSTABLE AIRMASS TO THE
SOUTH. SKIES ARE CLEARING SOUTH OF THE WARM FRONT AND AHEAD OF THE
APPROACHING COLD FRONT. SURFACE DEWPOINTS ARE CLIMBING...U50 TO
L60 READINGS ADVECTING NORTH FROM THE CAROLINAS. TEMPERATURES IN
THE WARM SECTOR ARE CLIMING INTO THE 70S.

AS UPPER SHORT WAVE TROUGH PHASES WITH SURFACE FRONTS THIS
AFTERNOON...ANTICIPATE INCREASED COVERAGE OF SHOWERS AND
THUNDERSTORMS. LOW LEVEL CONVERGENCE IS INCREASING ALONG AND EAST
OF THE BLUE RIDGE...WITH THE MOST UNSTABLE AIR...LI M3 TO M6...FROM
SOUTHSIDE VA INTO EASTERN VA...AND SUPPORTED BY CAPES OF ABOUT
1000 J/KG.

LOOKING AT OUR LOCAL RADAR (18 UTC) IT WOULD APPEAR THIS LOW
LEVEL CONVERGENCE ZONE IS ALREADY BECOMING ESTABLISHED...ASSOCIATED
WITH BKN BAND OF SHOWERS ALONG THE BLUE RIDGE PARKWAY. OTHER LINES
OF CU AND TCU IN THE WARM SECTOR ARE SHOWING BETTER DEVELOPMENT
AND WILL LIKELY SHOW FURTHER VERTICAL DEVELOPMENT AS WE TRANSITION
THROUGH THE AFTERNOON.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE ENVIRONMENT
WILL BE MODERATELY UNSTABLE SUPPORTED BY A DEEP LAYER OF SPEED
SHEAR. LOOK OUT FOR STRONG DAMAGING WINDS/HAIL. A MESOSCALE
DISCUSSION WAS ISSUED BY THE STORM PREDICITION CENTER AT 18 UTC
FOR OUR FAR EASTERN CWA...DANVILLE AND LYNCHBURG EASTWARD...
CONCERNING THE SEVERE THUNDERSTORM THREAT. THE CONCERN IS FOR THE
POTENTIAL DEVELOPMENT OF SUPERCELLS WITHIN THE WARM SECTOR. IN
OTHER WORDS...TORNADOES ARE ALSO POSSIBLE...THUS WARRANTING THE
ISSUANCE OF A TORNADO WATCH...#178.

THE FRONT IS EXPECTED TO CLEAR THE CWA BY 00 UTC WITH
ANY SIGNIFICANT ACTIVITY EAST OF THE CWA BY 800 PM. UPSLOPE
SHOWERS WILL PERSIST IN THE MOUNTAINS...BUT SHOULD ALSO WANE
SHORTLY AFTER MIDNIGHT IF NOT BEFORE AS THERE IS SHORT WAVE
RIDGING OVER THE MTNS BY 06Z AND LOW LEVEL FLOW BACKS TO THE WEST-
SOUTHWEST. HAVE STAYED ON THE WARM SIDE OF GUIDANCE AS IT LOOKS
LIKE THE MUCH COOLER AIRMASS DOES NOT MOVE IN UNTIL TUESDAY.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
MODELS IN GOOD AGREEMENT IN POSITIONING A WINTER-LIKE 00MB CLOSED
LOW OVER THE GREAT LAKES BY EARLY TUE WITH FAIRLY AMPLIFIED RIDGE
OVER THE WESTERN STATES. EXPECT CONSIDERABLE CLOUDINESS AND SLIGHTLY
BELOW CLIMO TEMPS TUE AS DEEPENING SURFACE LOW CONTINUES TO PULL
AWAY INTO THE GREAT LAKES. WINDS WILL STRENGTHEN THRU THE DAY WITH
PLENTY OF CLOUDS AND SOME WIDELY SCATTERED SHOWER POSSIBLE...BUT
REALLY NEGLIGIBLE QPF.

WED LOOKS MORE LIKE A MARCH DAY...COOL AND WINDY DAY AS SEVERAL
SHORT-WAVES PIVOT AROUND THE UPPER LOW THRU WITH COLD AIR ADVECTION.
H85 TEMPS FALL TO AROUND 0C TO -2 OR -3C IN THE WEST BY EARLY WED
AND REBOUND SLOWLY DURING THE DAY. UPSLOPE RAIN AND POSSIBLY SNOW
SHOWERS AT THE HIGHER ELEVATIONS LATE TUE INTO WED ARE LIKELY
ALTHOUGH QPF IS QUITE LOW AND DO NOT EXPECT MUCH IN THE WAY OF
SNOW ACCUMULATIONS. STILL COULD BE ENOUGH TO WHITEN THE GROUND IN
THE HIGHER ELEVATIONS EARLY WED. EXPECT DAYTIME HIGHS WED IN THE
UPPER 40S WEST TO LOW 60S EAST WITH STRONG AND GUSTY NW WINDS.
WEAK HIGH PRESSURE BUILDS IN OVERNIGHT WED-THU WITH CHILLY
TEMPS...ENOUGH CLOUDS AND LIGHT WINDS MAY PERSIST OVERNIGHT TO
KEEP TEMPS FROM REALLY BOTTOMING OUT BUT STILL SHOULD SEE LOWS
AROUND OR BLO FREEZING IN FAVORED LOCATIONS OF THE NEW RIVER
VALLEY AND TO THE WEST.

THURSDAY LOOKS TO BE A TRANSITION DAY AS H5 LOW LIFTS OFF TOWARD THE
MARITIMES AND BUILDING HEIGHTS ACROSS THE CENTRAL U.S. START TO
SHIFT TO THE EAST RAPIDLY EASTWARD. HIGHS CLIMB BACK TO ABOUT CLIMO
FOR MID-APRIL. NO CHANGES MADE IN THE GRIDS BEYOND THU AS CURRENT
FORECAST APPEARS ON TRACK WITH MUCH MILDER TEMPS BY FRIDAY AND THE
WEEKEND ALONG WITH DRY CONDITIONS.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
FORECAST THIS PERIOD WILL FOLLOW THE ECMWF MODEL...AS THE TROUGH
OVER THE EAST IS REPLACED BY A RIDGE...AND WE ARE EXPECTING MAINLY
DRY AND WARM WEATHER FOR THE WEEKEND INTO MONDAY. THE ONLY WEATHER
FEATURE THAT COULD CREATE AN ISSUE WOULD BE A BACKDOOR FRONT
ARRIVING IN THE LATE WEEKEND-MONDAY TIME FRAME. TIMING BY THE
MODELS KEEPS THIS FEATURE BRUSHING THROUGH BY LATE MONDAY AND OUR
AREA REMAINING DRY...AS THE UPPER RIDGE STAYS OVER THE TN
VALLEY/GULF COAST.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SURFACE COLD FRONT WILL MOVE ACROSS ALL TAF SITES BETWEEN 18Z-24Z
THIS AFTERNOON/EVENING. THREAT EXISTS FOR THUNDERSTORMS ALONG AND
EAST OF THE BLUE RIDGE. THERE IS THE POTENTIAL FOR SEVERE
THUNDERSTORMS AT BOTH LYNCHBURG AND DANVILLE...THREAT ENDING AT
SUNSET. ASIDE FROM THE CONVECTIVE THREAT...MVFR CONDITIONS WILL
PERSIST INTO THE OVERNIGHT DUE TO LOW CIGS. FOG IS ALSO EXPECTED
TO FORM EAST OF THE MOUNTAINS WITH POTENTIAL FOR IFR CONDITIONS
EARLY TUESDAY MORNING.

BEHIND THE FRONT ON TUESDAY AND WEDNESDAY A DEEP UPPER TROF AND
RETURN TO UPSLOPE FLOW IS LIKELY TO BRING MVFR CONDITIONS ACROSS
THE MOUNTAINS...MAINLY EFFECTING THE SOUTHEAST WEST VIRGINIA
SITES. SKIES SHOULD CLEAR EAST OF THE MOUNTAINS WITH WITH MAINLY
VFR THERE. HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST THURSDAY
RESULTING IN A RETURN TO MAINLY VFR FOR WEEKS END.

&&

.EQUIPMENT...
THE AWOS TEMP SENSOR AT KMTV IS MALFUNCTIONING. A TROUBLE TICKET
REMAINS OPEN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/WP
NEAR TERM...PM
SHORT TERM...PC
LONG TERM...WP
AVIATION...PM
EQUIPMENT...
Hazardous weather outlook, Apr 20, 4:42 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EDT MON APR 20 2009

NCZ003>006-020-VAZ032>035-043>047-058-059-210845-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
442 AM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY EVENING. A COLD FRONT WILL MOVE THROUGH THE REGION BY
EVENING. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO RE-
DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. A FEW OF THE STORMS MAY
BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>045-210845-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
442 AM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 20, 12:49 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT MON APR 20 2009

NCZ003>006-019-020-VAZ014-016-017-022>024-032>035-043>047-058-059-
202100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-MONTGOMERY-CARROLL-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...RADFORD...BLACKSBURG...GALAX...FLOYD...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
1249 PM EDT MON APR 20 2009

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF
THE BLUE RIDGE MOUNTAINS THIS AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE BLUE RIDGE AND
MOVE EAST DURING THE AFTERNOON. THESE THUNDERSTORMS MAY BECOME
SEVERE...AND CONTAIN LARGE HAIL AND DAMAGING WINDS.

PLEASE STAY TUNED FOR FUTURE FORECAST UPDATES OR WARNINGS.

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2:00 PM AND 6:00 PM TODAY.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:23 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford82 min
Apr 20, 3:31 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania56 min
Apr 20, 4:09 PM EDTSpecial Weather StatementRNKCity of Lynchburg66 min
Apr 20, 4:26 PM EDTSpecial Weather StatementRNKAppomattox64 min
Apr 20, 4:39 PM EDTSpecial Weather StatementRNKCharlotte66 min
Apr 20, 4:53 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax32 min
Apr 20, 5:03 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham56 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.